Bronchial Pigmentation as a Manifestation of Amiodarone Pulmonary Toxicity

Lincoln, Matthew J. DO*; Zanders, Thomas B. DO; Morris, Michael J. MD

Journal of Bronchology:
doi: 10.1097/LBR.0b013e318158fd2e
Case Reports
Abstract

Numerous well-recognized manifestations of amiodarone pulmonary toxicity have been described since the advent of this medication for the treatment of cardiac arrhythmias. The typical presentation is a subacute infiltrative lung illness with bilateral infiltrates that develops within several years of treatment onset. We describe a previously unrecognized complication of long-term amiodarone use, characterized by cough and black airway pigmentation that resolved with discontinuation of amiodarone.

Author Information

*Internal Medicine Residency, Department of Medicine

Pulmonary Disease/Critical Care Service, Department of Medicine, Brooke Army Medical Center, Fort Sam Houston, TX

No outside funding from any source was received during conduct of this research or preparation of this manuscript.

The opinions or assertions contained herein are the private views of the authors and are not to be construed as the reflecting the Department of the Army or the Department of Defense.

There is no conflict of interest.

Reprints: CPT Matthew J. Lincoln, DO, Department of Medicine (MCHE-MD), Brooke Army Medical Center, 3851 Roger Brooke Drive, FT. Sam Houston, TX 78234-6200 (e-mail: matthew.lincoln@amedd.army.mil).

Received for publication August 6, 2007; accepted August 21, 2007

© 2007 Lippincott Williams & Wilkins, Inc.